So far so good. Yesterday got off to a rather bumpy start, thanks to technology. I was supposed to have either a MUGA or an echocardiogram before starting chemo to get a baseline heart function. Like a good little girl, I opted for the echo, because MUGAs freak me out. There's something about being shot full of radioactive material, having to carry a letter to get me off the hook with Homeland Security, and being told, "Don't let small children sit on your lap for 2-3 days" that just doesn't sit well with me.
However, because Dr. Mo's office is going paperless (a good idea on paper...hahahahaha....but it never seems to go smoothly any place), the results got lost in some electronic netherworld. So, it took 1.5 HOURS to smooth that little glitch out. At one point I was offering to walk upstairs with my flash drive and get it downloaded or even take my laptop up and have it transferred. Eventually, *I* suggested calling Wood County Hospital where I had it done and getting another result sheet faxed to the infusion lab. Even that didn't go smoothly, because their phones were glitched, but I got found a workaround by calling WCRehab services and getting transferred BACK to radiology. Finally, we got it, and all went well. Or as well as chemo infusions can go. Those of you on facebook got to read about the crying woman, but even that worked out well.
I'm doing some wild anti-nausea drugs this time. Something is making me incredibly sleepy. But not tired. I don't know if that's because of the steroids...the not sleepy part...or if it is the drug itself. Which drug? I don't know. So far, no nausea. With nearly $1,000 (retail) worth of meds in me, I'd hope they'd work well. And so far, with the Sancuso patch, the Emend, and the Decadron, all seems to be well.
It'll be interesting to see when the crash comes. It "normally" happens the day after one stops taking steroids, which was day 3 the last time. This time I take Decadron until day 4, which would indicate the crash would come day 5. But day 5 wasn't such a bad day the last time; it was the beginning of the slow crawl out of the hole. Don't get me wrong, it wasn't a good day. But it wasn't a "oh my gawd, how am I going to function" day. It was a "I can't wait for this day to end" day. However, I'll be honest, and admit that I'd rather feel bad than be terminally fatigued. I'm pretty sure the fatigue is unavoidable, but I really do hate it. I hate it.
I had to go get my Neulasta shot today, and once gain, thanks to UTMC and their paperless move, my order was never appropriately received. As a result, what should have taken less than an hour....20 minutes tops...register (empty on a Saturday), elevator,, walk down the hallway, get jabbed, go home...took nearly 4 (yes, more than 3 and less than 5) HOURS. And the nurse was needle bitch from hell. The other three people in the room flinched when she jabbed me. I think she was playing darts or something. Would she be offended if I asked the next time for her to be careful and go more slowly. Holy gosh the shot hurt. And, normally, they don't.
Otherwise, all is well, except the decadron hot flashes are kicking in as I watch this.
No real silver linings.
Oh, and I'm craving Muffaletta, sans bread. Just a stack of meats and olive mush. I wonder if I can figure out a Muffaletta casserole or something.